MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFW150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Corneal Edema (1791); Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140)
Date of Event 11/15/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a toric intraocular lens (iol) was implanted in the patient's right eye (od).It was stated that about the patient's post-operation day 1 her uncorrected visual acuity ( ucva ) was 20/40.The doctor did not test near.There was some trace corneal edema, otherwise good.The patient prior history was +2.25 hyperope both eyes (ou).On (b)(6) 2023, it was reported that the patient was doing better on post-operation day 6, ucva 20/30, j3@14".The patient felt vision was improved, but still had a sense of soft focus.The iol was well-centered, with minimal corneal edema and quiet anterior chamber.On (b)(6) 2023, about a month post-implant the doctor calculated multiple scenarios on berdahl-hardten and reported that it looks like he needs to exchange this lens with a dfr00v +23.0.The lens is at 80 deg.The doctor kept getting variable post operation (post-op) corneal cylinder measurements with iol master 700 vs.Topographer (1.18 axis 180 vs.0.75 axis 77), but there is no scenario in which rotation reduces cylinder to less than 0.90.Pre-op corneal cylinder was also variable, but smaller in amplitude.Johnson and johnson website recommended dfr00v.The optiwave refractive analysis (ora) recommended the 150.The doctor decided to measure the patient in a couple of weeks to confirm.On (b)(6) 2023, about 6 weeks post-implant, it was reported that the doctor checked both eyes.Near is not good in either eye, and night glare is interfering with night driving left eye (os) worse than od.Od has +23.5 at 80 degrees.Plano + 1.25 x 170 gets her to a nicely regarded 20/25 from uncorrected 20/40.Astigmatism fix cannot reduce her cylinder under 1.00 with current lens.The doctor had planned to exchange the lens next week with a dfr00v +24.00.It was noted later that the explant of od was done.The doctor reported that os is more problematic, lots of night glare, her ucva is 20/50, her bcva is +0.75 (vague endpoints) achieving a poor-quality 20/30, and she looks otherwise clear, but the doctor is planning to let this eye go a bit longer before doing anything, os remains implanted.The patient had no lasik history and no evident corneal or macular pathology.The patient also denies amblyopia.The doctor hopes she can recover.This eye was +1.00 last week and +0.75 on (b)(6) 2023, so the doctor hopes that it continues to drop to at least +0.50.No other information was provided.This report captures the issues reported with the right eye (od) of the patient.A separate report will be filed for the left eye (os) issue if this is determined to be reportable.
 
Additional Manufacturer Narrative
Section a4, a5: unknown/ not provided.Asku.Section h3-other (81): the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Section d9.Device available for evaluation? yes.Returned to manufacturer on: jan.22, 2024.Section h3.Device evaluated manufacturer? yes.Device evaluation: visual inspection of the lens reveal that it was received cut in half.The lens was cleaned, and one half presented with a tear and a scratch.The haptic on that half was also damaged.The complaint issues "corneal edema-transient", "blurry vision", "unexpected postop refraction", "explant", and "glare surgical intervention required" were not identified during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Based on the complaint investigation results, the product was released within specifications.Conclusion: as a result of the investigation, there is no indication of a product deficiency or product malfunction.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key18472715
Report Number3012236936-2024-00023
Device Sequence Number12442141
Product Code MFK
UDI-Device Identifier05050474751330
UDI-Public(01)05050474751330(17)250111
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/11/2025
Device Model NumberDFW150
Device Catalogue NumberDFW150U235
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2023
Supplement Date Received by Manufacturer01/28/2024
Initial Report FDA Received Date01/09/2024
Supplement Report FDA Received Date01/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale